Wyoming, 2008

High Wind in Wyoming, March 3 to 4, 2008

March 3 to 4, 2008 · NWS CYS · 1 event in 1 county or zone

Strong winds blew across Interstate 25 over southern Platte county near the Bordeaux interchange.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

Strong winds blew across Interstate 25 over southern Platte county near the Bordeaux interchange.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Mar 3, 1:34 PM MST, 7 hours 21 minutes earlier.

Area forecast discussion, Mar 3, 1:34 PM MST, 7 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
134 PM MST MON MAR 3 2008

.SHORT TERM...TONIGHT THROUGH WEDNESDAY...
AN INDUCED LOW AMPLITUDE UPPER RIDGE CURRENTLY MOVING OVER THE
FORECAST AREA WILL GET FLATTENED THIS EVENING BY A STRONG SHORTWAVE
DIGGING SOUTHEASTWARD OVER THE NORTHERN ROCKIES. THE SHORTWAVE WILL
CONTINUE DIGGING TUE AS IT MOVES OVER THE FORECAST AREA.
NORTHWESTERLY FLOW ALOFT WILL DEVELOP TUE NIGHT AND CONTINUE WED.
SURFACE BASED LEESIDE TROUGHING WILL STRENGTHEN TONIGHT AND CONTINUE
INTO THE FIRST PART OF TUE BEFORE SHIFTING EASTWARD OVER THE GREAT
PLAINS. MODELS PROG SPEED MAXES OF 55+ KNOTS AT 700MB OVER THE
FORECAST AREA LATE TONIGHT INTO TUE MORNING. WILL KEEP THE HIGH WIND
WARNING FOR LATE TONIGHT AND TUE MORNING FOR THE MOUNTAINS AND
ADJACENT WIND PRONE AREAS. MID LEVEL MOISTURE WILL INCREASE TONIGHT
AHEAD OF THE AFOREMENTIONED SHORTWAVE. WILL INCLUDE LOW POPS FOR
LATE TONIGHT OVER THE WESTERN TIER OF THE FORECAST AREA. A COLD
FRONT WILL PUSH ACROSS THE AREA TUE. POSTFRONTAL SURFACE WINDS WILL
DECREASE AND VEER TO NORTHERLY/NORTHWESTERLY. SNOW WILL BE POSSIBLE
TUE WITH RAIN POSSIBLE IN THE AFTERNOON EAST OF THE MOUNTAINS WITH
TEMPERATURES JUST WARM ENOUGH FOR LIQUID PRECIPITATION. SNOW WILL
REMAIN POSSIBLE TUE NIGHT AS MOISTURE AND UPSLOPE DYNAMICS REMAIN
OVER THE REGION. WED WILL BE COLDER WITH A CONTINUED CHANCE OF LIGHT
SNOW AS LOW LEVEL CONFLUENCE INDUCED BY COMPENSATORY UPPER LEVEL
DIFFLUENT FLOW MOVES ACROSS THE REGION.

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...COLD NNW FLOW WILL
EXIST OVER THE FORECAST AREA BETWEEN STRONG PACIFIC RIDGING AND
MIDWEST TROUGHING.  LIMITED MOISTURE CAUGHT IN THIS FLOW WILL RESULT
IN ISOLATED SNOW SHOWERS...MAINLY ACROSS THE HIGH ELEVATIONS.
MODELS BEGIN TO VARY ON FRIDAY REGARDING INDIVIDUAL VORT
PIECES...BUT THE GENERAL IDEA WILL BE TO SLIDE THE WEAKENING
LONGWAVE RIDGE EAST INTO WYOMING.  THIS WILL RAISE TEMPERATURES AND
TURN THE WINDS TO A DOWNSLOPE POSITION.  THE NCEP-PREFERRED ECMWF
BUILDS A POTENT RIDGE ATOP WYOMING BY SATURDAY...WHILE THE GFS
BRINGS ZONAL FLOW.  THANKFULLY...BOTH SCENARIOS ARE DRY AND WARM FOR
AT LEAST THE PLAINS...BUT HIGH WIND POTENTIAL WILL BE MUCH MORE
LIKELY WITH THE GFS SOLUTION.  HAVE INCREASED WEEKEND WINDS AND
WARMED THE AFTERNOON TEMPS...BUT NO REAL CHANCE IN PRECIP
DEPICTION.

&&

.AVIATION...VFR CONDITIONS EXPECTED THIS AFTERNOON AND TONIGHT WITH
AREAS OF STRONG AND GUSTY SURFACE WINDS DEVELOPING. MOUNTAIN WAVES
AND TURBULENCE WILL OCCUR OVER AND NEAR THE MOUNTAINS LATE TONIGHT
AND TUE MORNING.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING FROM 11 PM MONDAY TO 11 AM TUESDAY FOR WYZ062-
     WYZ063-WYZ064-WYZ066-WYZ067-WYZ069.
NE...NONE.

&&

SHORT TERM/AVIATION...JR
LONG TERM....SOWKO
Hazardous weather outlook, Mar 3, 4:01 AM MST, 16 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
401 AM MST MON MAR 3 2008

WYZ062>064-066-067-069-041145-
NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-
CHEYENNE FOOTHILLS-
401 AM MST MON MAR 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT FROM 11 PM MONDAY NIGHT UNTIL 11
AM TUESDAY MORNING...

STRONG WINDS ARE EXPECTED TO DEVELOP LATER THIS EVENING...
ESPECIALLY OVER WIND PRONE AREAS CLOSE TO THE MOUNTAINS AND OVER
SOUTHERN PLATTE COUNTY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG WINDS ARE EXPECTED TO PERSIST TUESDAY MORNING. A COLD FRONT
WILL PASS ACROSS THE AREA TUESDAY EVENING WITH SOME SNOW SHOWERS
ACROSS THE AREA TUESDAY NIGHT INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-WYZ059>061-065-068-070-041145-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-LARAMIE VALLEY-GOSHEN-
PINE BLUFFS-
401 AM MST MON MAR 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

Event by event

1 high wind. Local standard time, as filed.

High Wind, Platte

When
March 3, 8:55 PM MST to March 4, 4:05 AM MST
Where
Platte forecast zone
Measured
68 kt (78 mph) measured gust
Reported by
Department of Highways

Many gusts from 60 to 70 mph, with a peak gust of 78 mph.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2008Every state in 2008This day in weather historyWarnings in Wyoming, March 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 79259.